MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699316
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Liver Damage/Dysfunction (1954); No Code Available (3191)
Date of Event 05/22/2017
Type of Reportable Event Death
Event or Problem Description
(b)(4).Subject# (b)(6).Last sae report: (b)(6) 2017.Sae: worsening of the general state (general physical health deterioration).This report concerns subject (b)(6), a (b)(6) male, who was enrolled in the study (b)(6) entitled "a phase iii clinical trial of intra-arterial therasphere® in the treatment of patients with unresectable hepatocellular carcinoma (hcc)".On (b)(6) 2016, the subject received the first treatment with study device therasphere® with dosage of 117 gy in the left lobe.On (b)(6) 2016, the subject received treatment with study device therasphere® with dosage of 110 gy in the right lobe.From (b)(6) 2017 treatment with standard of care therapy (sorafenib) was started at 400 mg oral bid daily.On (b)(6) 2017, dosage of standard of care therapy (sorafenib) was reduced to 600 mg daily due to fatigue.From (b)(6) 2017, standard of care therapy (sorafenib)dosage was further reduced to 400 mg daily again due to fatigue.On (b)(6) 2017, the dosage of standard of care therapy (sorafenib) was reduced to 200 mg oral daily due to fatigue and ascites.Overall, standard of care therapy (sorafenib) was permanently discontinued on (b)(6) 2017.Relevant history included arterial hypertension, alcoholic cirrhosis, peptic ulcer, glaucoma, moderate hepatomegaly, hyperkeratosis sole of the feet and toes, surgery of cataract - right and left eyes, hepatofugal flow - portal veinous system and surgery of nose for lesion.The subject concomitant medication included nebivolol 5 mg (oral, od), duphalac 10 mg (oral, prn), novicol (oral, prn) tixtar 500 mg (oral, bid) and nutritional supplement (oral, bid).On (b)(6) 2017, the subject was hospitalized due to worsening of general state.Two days before the admission, the subject had a major worsening of general state without having taken any new medication.The subject had fever of 38,5°c, confusion, psychomotor retardation and ascites.Ascites fluid was infected by clostridium tertium and was treated by tazocilline followed by norfloxacine.Hepatic encephalopathy abated after treatment of infection and use of lactulose.A ct scan was performed on (b)(6) 2017 showed necrosis radio-induced stable.Target lesion segment iii was 40 mm x 30 mm (previously 46 x 45).Segment viii was 13 mm (previously 17 mm).No new lesions were noted.The worsening in subject status was due to infection of ascites during liver cirrhosis which caused general worsening of liver state which was partially improved due to antibiotics.This worsening of liver state was precipitated by radioembolization and standard of care therapy (sorafenib) treatment due to liver failure.The investigator reported that this worsening condition happened with a delay after radioembolization.The subject was placed on palliative care.On (b)(6) 2017, the subject recovered from the worsening of general state and was discharged from the hospital.On (b)(6) 2017, the subject died due to liver failure.The subject discontinued participation in the study due to his death.The investigator assessed the event of worsening of general state as grade 5 (fatal) in intensity, serious due to hospitalization and death of the subject.The event was considered as possibly related to study device and standard of care therapy (sorafenib).The event was also assessed as definitely related to pre-existing condition of liver cirrhosis and disease under study.The event was not related to study procedure.The company agreed with this assessment.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow up report to update the sae term.No new information has been received.Mfr report number: 3002124543-2017-00029.Internal mcn# (b)(4).Subject# (b)(6).Last sae report: 12 jun 2017.Update to sae term: terminal liver failure (hepatic failure).
 
Event or Problem Description
This is a follow-up report to update that this sae (terminal liver failure) has been retracted by the study site as it was determined that it was reported to the pharmacovigilance department by error.Pma/510(k) number has been updated to the correct one - (b)(4).Mfr report number: 3002124543-2017-00029.Internal mcn# (b)(4).Subject number: (b)(6).Last sae report: (b)(6) 2017.No additional information is expected at this time.This sae has been retracted by the site.The last dose of study device administration was on (b)(6) 2016.Treatment with study drug (sorafenib) was discontinued on (b)(6) 2017.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6646597
Report Number3002124543-2017-00029
Device Sequence Number1049715
Product Code NAW
UDI-Device Identifier05060116920321
UDI-Public05060116920321
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2016
Device Lot Number1699316
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer06/12/2017
09/19/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/12/2017
10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUPHALAC; NEBIVOLOL; NOVICOL; NUTRITIONAL SUPPLEMENT; SORAFENIB; TIXTAR
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age77 YR
Patient Weight69